MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number 2409R1L0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 01/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Skin infections such as cellulitis, appear within days after injection.These are well-known and widely documented adverse reactions in the context of hyaluronic acid filler injections.Infections are usually caused by an association of multiple bacteria that invade the wound at the site of injection due to a temporary disruption of the skin barrier.Lack of asepsis during injection and/or posttreatment care and intraoral injections are common etiologies for this complication.Adequate treatment with antibiotics leads to a complete resolution of the symptoms without sequelae.Additionally, the risk of such adverse events is mentioned in the instructions for use of products.
 
Event or Problem Description
This case occured outside of the usa in spain.On (b)(6)2025, the spanish subsidiary informed teoxane geneva about an adverse event.According to the information received, a patient was injected on (b)(6)2024 with the following products: - 2.4 ml of puresense ultra deep: 1.2ml in cheeks, cheekbones and chin and 1.2 ml in the jawlines (rc/2502020).- 4.4 ml of rha 4: 0.8 ml in the cheeks, 1.2 ml in cheekbones, 1.2 ml in marionette lines and 1.2 ml in jawline/mandibula (current complaint).The patient had history of previous injections of hyaluronic acid (unspecified), of biostimulator (radiesse), botox and carboxytherapy in the past (undefined dates) and experienced granolumas due to radiesse product.She also had a dental treatment on (b)(6)2025 and was taking colagen and vitamins as medications during the injection.Approximately 2,5 months after the injection, on (b)(6)2025, the patient experienced skin induration and erythema in the peri orbital area, diagnosed as cellulitis of moderate intensity.One day after, on (b)(6)2025, the patient experienced nodules of moderate intensity in the mandibula and in the chin.The patient was prescribed the following treatments on (b)(6)2025: - 3 different antibiotics (amoxilin 875/clavulanic acid and clarithromycin 500 and moxifloxacin 400) for 4 days - 1 anti inflammatory treatment (dacortin) for 4 days.On (b)(6)2025, the symptoms were improving.According to the information received on 03-mar-2025, the patient received in total 5 sessions of hyaluronidase with a decreasing dose.The symptoms were evolving well and the patient was followed up closely by the injector.Considering the evolution of symptoms and the last patient's monitoring with the injector, this case was considered as closed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
MDR Report Key21512779
Report Number3005975625-2025-00005
Device Sequence Number15444385
Product Code LMH
UDI-Device Identifier07640173230069
UDI-Public0107640173230069102409R1L017260228
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Lot Number2409R1L0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Initial Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale